Back to Ask the Diabetes Team Ask the Diabetes Team

From Slavonski Brod, Croatia:

I am am 27 years old, have had type 1 diabetes for 14 years, and recently I have had bad headaches, though my blood sugar levels are stable. I am also depressed because of my private life issues, and my doctor prescribed Amyzol twice per day. Is Amyzol an anti-depressive? Can it cause weigh gain? Can I get used to it, and have problems with quitting?


Amyzol is an anti-depressant and can be useful in also treating anxiety. It may cause weight loss or gain depending on the person. Your body will get used to the medication, and you can be weaned from the medication under a doctor's supervision.


[Editor's comment: Amyzol is a brand name for amitriptyline, an older and still effective antidepressant that has been used successfully for many years in people with depression, including people with diabetes. (Interestingly, it also seems to help a lot of folks who have diabetic neuropathy.) WWQ]

Original posting 8 May 2003
Posted to Other Medications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.